Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 5, 2012, 5:13 PM EDT for Indian River County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2012, 5:13 PM EDT (21:13 UTC)
- Expired
- Sep 5, 2012, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Indian River County, FL
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167
WWUS82 KMLB 052113
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT WED SEP 5 2012
FLZ054-059-052200-
INDIAN RIVER-ST. LUCIE-
513 PM EDT WED SEP 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER SOUTHEASTERN INDIAN RIVER
COUNTY...NORTHERN ST. LUCIE COUNTY...
* UNTIL 600 PM EDT.
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER VERO BEACH. THE
STORM WAS MOVING EAST SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKEWOOD PARK...VERO BEACH HIGHLANDS...POINTE WEST FORT
PIERCE AND SOUTH BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2748 8053 2770 8052 2777 8039 2776 8038
2763 8034 2762 8033 2759 8032 2759 8031
2756 8032 2750 8029
TIME...MOT...LOC 2112Z 180DEG 0KT 2761 8042
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 5, 3:32 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 5, 3:32 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 332 PM EDT WED SEP 5 2012 .DISCUSSION... CURRENTLY/TONIGHT...CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE THIS AFT...MAINLY ALONG THE WEST COAST AND DEVELOPING EAST COAST SEA BREEZE. A FEW STRONG STORMS STILL POSSIBLE NEAR THE COAST TOWARD SUNSET WITH ANY BOUNDARY INTERACTIONS ALONG THE STALLED EAST COAST SEA BREEZE. A CHANCE FOR LINGERING SHOWERS AND STORMS WILL CONTINUE THIS EVENING WITH RAIN CHANCES EXPECTED TO END BY MIDNIGHT. LOWS WILL REACH THE LOW TO MID 70S OVERNIGHT WITH SKIES RANGING FROM PARTLY CLOUDY TO MOSTLY CLEAR. THU-FRI...AN UPPER LEVEL LOW JUST OFFSHORE OF THE EAST CENTRAL FLORIDA COAST WILL LIFT SLOWLY NORTHEAST THROUGH LATE WEEK WITH HIGH PRESSURE RIDGE AXIS REMAINING SOUTH OF THE AREA. MOISTURE WILL CONTINUE TO BE SUFFICIENT FOR SCATTERED SHOWERS AND STORMS OVER THE AREA EACH AFTERNOON ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES. A FEW STRONG STORMS WILL DEVELOP INTO LATE AFTERNOON WITH ANY BOUNDARY INTERACTIONS OVER THE INTERIOR. HIGHS WILL CONTINUE TO RANGE FROM THE AROUND 90 ALONG THE COAST TO LOW 90S INLAND WITH OVERNIGHT LOWS IN THE LOW TO MID 70S. STRONG RIP CURRENTS ALONG AREA BEACHES WILL CONTINUE TO BE A CONCERN INTO LATE WEEK DUE TO LONG PERIOD SWELLS MOVING INTO THE WATERS FROM DISTANT TROPICAL CYCLONE LESLIE. SAT-TUE...DETAILS WITH THE FORECAST INTO THE WEEKEND AND EARLY NEXT WEEK REMAIN UNCERTAIN. AN AREA OF LOW PRESSURE...ASSOCIATED WITH THE PARTIAL REMNANTS OF ISAAC...COULD POSSIBLE STRENGTHEN OVER THE WARM WATERS OF THE NORTHERN GULF AS MODELS SHOW IT MOVING VERY LITTLE FROM LATE WEEK INTO EARLY WEEKEND. BOTH THE GFS AND ECMWF SHOW THIS SYSTEM TRACKING EASTWARD AND EVENTUALLY ACROSS FLORIDA INTO LATE WEEKEND/EARLY NEXT WEEK AS A FRONTAL BOUNDARY MOVES TOWARD THE AREA. WHILE IT IS TOO EARLY TO TELL WHAT EXACT IMPACTS THESE FEATURES MAY BRING...AN INCREASE IN SHOWERS AND STORMS ACROSS THE AREA IS GENERALLY EXPECTED WITH DEEPER MOISTURE THAT WILL MOVE INTO THE REGION. WILL MAINTAIN POPS UP TO 40-50 PERCENT FOR NOW. && .AVIATION...SCT SHRA/TSRA WILL MOVE EASTWARD ACROSS THE AREA PRODUCING TEMPO IFR/MVFR CONDS MAINLY THROUGH 00Z. A FEW STRONGER STORMS WITH STRONG GUSTS AND SMALL HAIL POSSIBLE TOWARD THE COAST TOWARD SUNSET. ANY LINGERING CONVECTION SHOULD END BY MIDNIGHT WITH VFR CONDS OVERNIGHT. MOISTURE WILL REMAIN HIGH ENOUGH FOR SCT AFT SHRA/TSRA TO DEVELOP ONCE AGAIN MAINLY AFT 16Z. && .MARINE... TONIGHT/THU...WINDS WILL REMAIN LESS THAN 15 KNOTS OUT OF THE S/SW INTO TOMORROW WITH SEAS UP TO 3-5 FEET. A FEW STRONG OFFSHORE MOVING STORMS POSSIBLE OVER THE NEARSHORE WATERS INTO EARLY THIS EVENING. FRI-SUN...SURFACE RIDGE AXIS WILL REMAIN TO THE SOUTH LATE WEEK AND INTO THE WEEKEND...WITH SOUTH TO SOUTHWEST WINDS AT 10-15KT OR LESS AND SEA HEIGHTS ELEVATED DUE TO SWELLS FROM DISTANT LESLIE. PATTERN WILL ALSO FAVOR OFFSHORE MOVING STORMS LATE DAY. ALSO OF CONCERN TO BOATERS WILL BE THE LONG PERIOD SWELLS MAKING BOATING HAZARDOUS IN AND AROUND INLETS DURING THE OUTGOING TIDES EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 90 72 91 / 30 30 20 30 MCO 73 92 73 92 / 20 40 20 40 MLB 73 89 73 90 / 30 40 20 30 VRB 71 90 71 89 / 30 40 20 30 LEE 74 92 74 93 / 20 30 20 40 SFB 74 92 74 92 / 20 40 20 40 ORL 75 92 75 92 / 20 40 20 40 FPR 71 89 70 89 / 30 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && PUBLIC/AVIATION/MARINE...WEITLICH RADAR/IMPACT WX...BRAGAW
Hazardous weather outlook, Sep 5, 12:15 PM EDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1215 PM EDT WED SEP 5 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-060415- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1215 PM EDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A MID LEVEL LOW PRESSURE TROUGH OVER NORTH FLORIDA WILL COMBINE WITH INCREASING MOISTURE OVER EAST FLORIDA TO ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS EAST CENTRAL FLORIDA. STORM POTENTIAL WILL BE HIGHEST ALONG THE I-95 CORRIDOR SOUTH OF CAPE CANAVERAL AS THE EAST COAST SEA BREEZE DEVELOPS AND DRIFTS SLOWLY INLAND. STORM MOVEMENT WILL BE NORTH TO NORTHEAST AT 10 TO 15 MPH. THE STRONGER CELLS MAY PRODUCE A QUICK ONE TO TWO INCHES OF RAINFALL...AS WELL AS FREQUENT LIGHTNING STRIKES...AND GUSTY MICROBURST WINDS BETWEEN 40 AND 50 MPH. DUE TO COOLER TEMPERATURES ALOFT A SMALL HAIL THREAT WILL EXIST ALONG THE TREASURE COAST AND INTO OKEECHOBEE COUNTY. .RIP CURRENT IMPACT... THERE IS A HIGH RISK OF RIP CURRENTS AS LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE IMPACT THE BEACHES. LIGHT WINDS WILL MAKE THE OCEAN LOOK INVITING...BUT DANGEROUS RIP CURRENTS ARE EXPECTED. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. ONLY SWIM IN THE OCEAN NEAR A LIFEGUARD. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. .MARINE THUNDERSTORM GUST IMPACT... ISOLATED SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OVER 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MOISTURE WILL GRADUALLY INCREASE THROUGH LATE WEEK AS A FRONTAL BOUNDARY APPROACHES. THIS WILL LEAD TO AN INCREASE IN THE COVERAGE OF THUNDERSTORMS. DANGEROUS RIP CURRENTS AND BREAKING WAVES WILL PERSIST THROUGH THE WEEKEND DUE TO THE SLOW MOVEMENT OF DISTANT TROPICAL CYCLONE LESLIE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Sep 5, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
513 PM EDT WED SEP 5 2012
FLZ054-059-052200-
INDIAN RIVER-ST. LUCIE-
513 PM EDT WED SEP 5 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER SOUTHEASTERN INDIAN RIVER
COUNTY...NORTHERN ST. LUCIE COUNTY...
* UNTIL 600 PM EDT.
AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER VERO BEACH. THE
STORM WAS MOVING EAST SOUTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKEWOOD PARK...VERO BEACH HIGHLANDS...POINTE WEST FORT
PIERCE AND SOUTH BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2748 8053 2770 8052 2777 8039 2776 8038
2763 8034 2762 8033 2759 8032 2759 8031
2756 8032 2750 8029
TIME...MOT...LOC 2112Z 180DEG 0KT 2761 8042
15The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:02 PM EDT | Special Marine Warning | MLB | 58 min | |
| Sep 5, 5:07 PM EDT | Areal Flood Advisory | MLB | Indian River | 113 min |
| Sep 5, 7:49 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 56 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.